Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Tchebyshev Posets


We construct for each $n$ an Eulerian partially ordered set $T_n$ of rank $n+1$ whose $ce$-index provides a non-commutative generalization of the $n$th Tchebyshev polynomial. We show that the order complex of each $T_n$ is shellable, homeomorphic to a sphere, and that its face numbers minimize the expression $\max_{|x|\leq 1} |\sum_{j=0}^n (f_{j-1}/f_{n-1})\cdot 2^{-j}\cdot (x-1)^j|$ among the $f$-vectors of all $(n-1)$-dimensional simplicial complexes. The duals of the posets constructed have a recursive structure similar to face lattices of simplices or cubes, offering the study of a new special class of Eulerian partially ordered sets to test the validity of Stanley’s conjecture on the non-negativity of the $cd$-index of all Gorenstein$^*$ posets.

Author information

Correspondence to Gábor Hetyei.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hetyei, G. Tchebyshev Posets. Discrete Comput Geom 32, 493–520 (2004).

Download citation


  • Computational Mathematic
  • Special Class
  • Simplicial Complex
  • Order Complex
  • Recursive Structure